Alert archive / Ohio / Heat Advisories in 2012

Heat Advisory 4, NWS Wilmington, OH

July 1, 201224 counties in Ohio; 12 counties in Kentucky; 8 counties in Indiana

NWS Wilmington, OH issued this heat advisory at Jul 1, 2012, 3:24 PM EDT for 24 counties in Ohio; 12 counties in Kentucky; 8 counties in Indiana. It took effect at Jul 2, 2012, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 1, 2012, 3:24 PM EDT (19:24 UTC)
In effect from
Jul 2, 2012, 12:00 PM EDT
Expired
Jul 2, 2012, 8:00 PM EDT
In force
8 hr
Issued by
NWS Wilmington, OH
All 44 counties

Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Butler County, OH, Champaign County, OH, Clark County, OH, Clermont County, OH, Clinton County, OH, Darke County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Greene County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Madison County, OH, Miami County, OH, Pickaway County, OH, Pike County, OH, Preble County, OH, Ross County, OH, Scioto County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 24 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2142 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2142 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this heat advisory went out at Jul 1, 12:24 PM EDT, 3 hours earlier.

Area forecast discussion, Jul 1, 12:24 PM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1224 PM EDT SUN JUL 1 2012

.SYNOPSIS...
DISTURBANCES TRAVELING ALONG A NORTHWEST FLOW ALOFT WILL CONTINUE
TO INTERACT WITH A FRONTAL BOUNDARY AND A VERY WARM AND HUMID
AIRMASS OVER THE NEXT COUPLE OF DAYS. THIS WEATHER REGIME WILL
RESULT IN A CHANCE OF THUNDERSTORMS EACH DAY...WHILE THE PERIOD OF
ABOVE NORMAL TEMPERATURES PERSISTS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MORNING CONVECTION OVER THE SOUTHERN CWA HAS DISSIPATED...LEAVING
BEHIND AN AREA ALONG THE OHIO RIVER WITH COOL TEMPERATURES. A BAND
OF CLOUDS REMAINS STRETCHED EAST TO WEST ACROSS THE CWA...WHICH IS
ALSO HELPING TO HOLD TEMPERATURES DOWN SOMEWHAT. HOWEVER...THE
FRINGES OF THE CWA HAVE BEEN WARMING ON PACE. OVERALL THE
TEMPERATURE FORECAST WILL NOT BE SIGNIFICANTLY CHANGED...THOUGH
PERHAPS NUDGED SLIGHTLY DOWNWARD FROM THE OHIO RIVER THROUGH I-70.
THIS WILL RETAIN HEAT INDEX VALUES THAT SUPPORT THE CURRENT
HEADLINES...THOUGH MARGINALLY...AND THE ADVISORY/WARNING WILL
CONTINUE.

HRRR RUNS AND INSTABILITY ANALYSIS SUGGEST THAT THE TIMING FOR
ADDITIONAL CONVECTIVE DEVELOPMENT WILL BE PRIMARILY DIURNAL. UP TO
3000 J/KG OF MLCAPE IS EXPECTED...WITH CAPPING FORECAST TO ERODE
DURING THE 4PM-6PM RANGE. OF COURSE...SIMILAR WAS FORECAST
YESTERDAY...AND ONLY WEAK CONVECTION WAS ABLE TO DEVELOP. SOME
OTHER POTENTIAL LIMITING FACTORS TODAY ARE THE CURRENT CLOUD
COVER...WEAK LOW LEVEL FLOW (LITTLE TO NO CONVERGENCE)...AND NO
WELL-DEFINED MID-TO-UPPER SUPPORT.

THE BEST COURSE OF ACTION FOR THE FORECAST WILL BE TO RAMP POPS UP
INTO THE CHANCE CATEGORY BY MID AFTERNOON...AND CARRY CONVECTION
THROUGH THE DIURNAL CYCLE. SEVERE WEATHER IS CERTAINLY
POSSIBLE...WITH WIND AGAIN THE PRIMARY THREAT...THOUGH WIDESPREAD
STORM ORGANIZATION SEEMS UNLIKELY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
FRONT OSCILLATES ACROSS THE REGION THROUGH THE PERIOD.
DISTURBANCES CONTINUE TO DROP SE IN THE NW H5 FLOW...KEEPING A CHC
OF TSRA IN THE FA THROUGH THE PERIOD. CONVECTION LOOKS TO REMAIN
SCT IN NATURE...SO WILL NOT GO ANY HIGHER THAN CHC POPS.

HIGHS LOOK TO COOL A LITTLE IN THE S FOR MONDAY AND
TUESDAY...DROPPING INTO THE MID 90S. NRN SECTIONS REMAIN IN THE
LOWER 90S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
STRONG MID/UPR LEVEL RIDGE CENTERED OVER THE NATIONS MID SECTION
PLACING THE OHIO VALLEY IN NORTHWESTERLY FLOW. HAVE LIMITED POPS
TO SLIGHT CHC WED AFTN WITH THE MID LEVEL RIDGE BUILDING A LTL
EAST INTO THE GREAT LAKES. CAN NOT RULE OUT PRECIP ON THURSDAY BUT
DUE TO LACK OF SIGNIFICANT FORCING HAVE KEPT REGION DRY. WITH THE
UPPER LEVEL RIDGE BUILDING FURTHER EAST AND ASSOCIATED
HEIGHT/THICKNESS RISES HAVE MAINTAINED A DRY FCST INTO NEXT
WEEKEND.

HAVE TRENDED HIGH TEMPERATURES WARMER THAN MEX GUIDANCE ESPECIALLY
LATE IN THE WEEK INTO NEXT WEEKEND.

&&

.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
VFR CONDITIONS WILL PREVAIL THROUGH THE FIRST FEW HOURS OF THE
TAFS. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP BY MID
AFTERNOON AND INTO THE EVENING...IN A HOT AND UNSTABLE AIR MASS
OVER THE OHIO VALLEY. THERE IS NOT MUCH IN THE WAY OF ORGANIZED
FORCING FOR THESE STORMS...SO OVERALL COVERAGE IS UNCERTAIN AND
THE STORMS MAY BE DISORGANIZED. HOWEVER...SOME STRONG STORMS ARE
POSSIBLE GIVEN THE INSTABILITY.

HAVE INCLUDED TIMING FOR VCTS OR VCSH AT THE TAF SITES...FOCUSED
PRIMARILY ON THE DIURNAL CYCLE (AND SLIGHTLY LATER IN TIMING FOR
COLUMBUS). THERE AT LEAST SEEMS TO BE ENOUGH CONFIDENCE TO PUT
THIS IN THE FORECAST FOR NOW...AND EVENTUALLY MORE CONCRETE TIMING
WILL BE ABLE TO BE ADDED.

ISOLATED CONVECTION MAY ALSO PERSIST INTO THE OVERNIGHT
HOURS...BUT CONFIDENCE IS MUCH LOWER FOR THIS PERIOD.

ADDITIONAL STORMS WILL BE POSSIBLE ON MONDAY...AGAIN FAVORING THE
DIURNAL CYCLE.

OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ042-051>055-
     060-062>064-070>073-078>082-088.
     EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR OHZ061-
     077.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ089>100.
IN...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ050-058-059-
     066-073>075-080.

&&

SYNOPSIS...CONIGLIO/HICKMAN/SITES
NEAR TERM...HATZOS
SHORT TERM...SITES
LONG TERM...AR
AVIATION...HATZOS
Hazardous weather outlook, Jul 1, 5:21 AM EDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
521 AM EDT SUN JUL 1 2012

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042-051>055-060-062>064-
070>073-078>082-088-020930-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-DARKE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-PREBLE-GREENE-FAYETTE OH-PICKAWAY-BUTLER-WARREN-
CLINTON-ROSS-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
521 AM EDT SUN JUL 1 2012

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE TODAY AS A WEAK FRONTAL
BOUNDARY REMAINS DRAPED ACROSS THE REGION. SOME THUNDERSTORMS MAY
REACH SEVERE LIMITS WITH DAMAGING WINDS AND LARGE HAIL BEING THE
PRIMARY SEVERE WEATHER THREATS.

HEAT INDICES WILL PUSH INTO THE MID TO UPPER 90S THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAT INDICES WILL REMAIN AROUND 100 THROUGH MUCH OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

OHZ026-034-035-043>046-056-065-074-020930-
HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION OH-DELAWARE-LICKING-
FAIRFIELD-HOCKING-
521 AM EDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE TODAY AS A WEAK FRONTAL
BOUNDARY REMAINS DRAPED ACROSS THE REGION. SOME THUNDERSTORMS MAY
REACH SEVERE LIMITS WITH DAMAGING WINDS AND LARGE HAIL BEING THE
PRIMARY SEVERE WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAT INDICES WILL REMAIN IN THE MID TO UPPER 90S THROUGH MUCH OF
THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

OHZ061-077-020930-
MONTGOMERY-HAMILTON-
521 AM EDT SUN JUL 1 2012

...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO AND
SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE TODAY AS A WEAK FRONTAL
BOUNDARY REMAINS DRAPED ACROSS THE REGION. SOME THUNDERSTORMS MAY
REACH SEVERE LIMITS WITH DAMAGING WINDS AND LARGE HAIL BEING THE
PRIMARY SEVERE WEATHER THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAT INDICES WILL REMAIN AROUND 100 THROUGH MUCH OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 3:24 PM EDTExcessive Heat WarningILNHamilton, Montgomery29 hr
Jul 1, 4:14 PM EDTSevere Thunderstorm WarningILNDarke, Mercer46 min
Jul 1, 4:15 PM EDTSpecial Weather StatementILNFayette60 min
Jul 1, 4:34 PM EDTSevere Thunderstorm WarningILNAuglaize, Shelby41 min
Jul 1, 4:38 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Shelby52 min
Jul 1, 4:57 PM EDTAreal Flood AdvisoryILNAuglaize, Darke, Mercer, Shelby2 hr
Jul 1, 5:07 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Logan, Miami, Shelby38 min
Jul 1, 5:12 PM EDTSevere Thunderstorm WarningILNClark, Darke, Greene, Miami, Montgomery, Preble37 min
Jul 1, 5:15 PM EDTSpecial Weather StatementILNFayette60 min
Jul 1, 5:26 PM EDTFlash Flood WarningILNAuglaize, Miami, Shelby115 min
Jul 1, 5:29 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Greene, Madison46 min
Jul 1, 5:38 PM EDTSevere Thunderstorm WarningILNFayette, Pickaway, Ross52 min
Jul 1, 5:44 PM EDTSevere Thunderstorm WarningILNFayette, Franklin, Madison, Pickaway46 min
Jul 1, 5:45 PM EDTSevere Thunderstorm WarningILNClinton, Fayette, Greene, Madison, Montgomery, Warren45 min
Jul 1, 5:46 PM EDTAreal Flood AdvisoryILNChampaign, Clark, Miami2 hr
Jul 1, 6:06 PM EDTAreal Flood AdvisoryILNChampaign, Clark, Fayette, Greene, Madison106 min
Jul 1, 6:14 PM EDTSevere Thunderstorm WarningILNFayette, Franklin, Madison, Pickaway, Ross46 min
Jul 1, 6:18 PM EDTSpecial Weather StatementILNMontgomery42 min
Jul 1, 6:21 PM EDTSevere Thunderstorm WarningILNHocking, Pickaway, Ross54 min
Jul 1, 6:26 PM EDTSpecial Weather StatementILNBrown, Clermont, Highland34 min
Jul 1, 6:26 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Hocking, Licking, Pickaway49 min
Jul 1, 6:37 PM EDTSpecial Weather StatementILNButler53 min
Jul 1, 6:51 PM EDTSevere Thunderstorm WarningILNBrown, Butler, Clermont, Hamilton, Warren30 min
Jul 1, 6:59 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking, Licking46 min
Jul 1, 7:03 PM EDTSevere Thunderstorm WarningILNBrown, Clinton, Highland, Warren42 min
Jul 1, 7:07 PM EDTSevere Thunderstorm WarningILNHocking, Pickaway, Pike, Ross25 min
Jul 1, 7:16 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Clermont, Highland44 min
Jul 1, 7:35 PM EDTSevere Thunderstorm WarningILNAdams, Highland, Pike, Scioto40 min
Jul 1, 7:52 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Scioto38 min
Jul 1, 5:55 AM EDTSpecial Weather StatementILNGallatin2 hr
Jul 1, 6:32 PM EDTSevere Thunderstorm WarningILNCarroll, Gallatin, Owen58 min
Jul 1, 6:56 PM EDTSevere Thunderstorm WarningILNBoone37 min
Jul 1, 7:16 PM EDTSevere Thunderstorm WarningILNCarroll, Gallatin, Owen44 min
Jul 1, 7:22 PM EDTSpecial Weather StatementILNCampbell53 min
Jul 1, 7:18 AM EDTSpecial Weather StatementILNOhio, Ripley, Switzerland42 min
Jul 1, 7:59 AM EDTSpecial Weather StatementILNOhio, Ripley, Switzerland46 min
Jul 1, 5:18 PM EDTSpecial Weather StatementILNOhio, Switzerland57 min
Jul 1, 5:35 PM EDTSevere Thunderstorm WarningILNDearborn, Ohio, Ripley, Switzerland40 min

Nearby

Heat Advisories in Ohio, 2012Heat Advisories in Kentucky, 2012Heat Advisories in Indiana, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.